My son started taking Vyvanse almost a year ago. He started at 10mg and when that wasn’t effective, he went to 20mg and that was very effective. Over the summer, we started noticing that the medication wear off became more abrupt and he was experiencing the Vyvanse crash. Since he was doing well on that dosage during the day, his pediatrician prescribed melatonin right around the time he was experiencing the crash and that helped tremendously. He has been back in school for a month now and his teacher let me know he is having trouble focusing, being disruptive and not following directions, so his pediatrician increased the dosage to 30mg. His teacher reported she did not notice much difference the day the dosage changed, so I was wondering if it takes a few days for the increase to take effect or should it be immediately?
I would give it a week or two before you make a determination on if the increase is helpful. It may be that Vyvanse isn’t the right medication for him. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both.
The details on medication in this article may help you with next steps: